Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 435, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 14, 2008, 4:14 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2008, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 14, 2008, 5:45 PM EDT
- In force
- 91 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:10 PM EDT | HAIL 0.75 | 9 Ssw Yanceyville, NC | UP TO PENNY SIZED HAIL COVERED THE GROUND ON MILESVILLE ROAD |
| Aug 14, 5:16 PM EDT | HAIL 0.75 | 2 Wnw Union Ridge, NC | PENNY SIZE HAIL REPORTED NEAR THE ALAMANCE/CASWELL COUNTY LINE... NEAR THE INTERSECTION OF MT. VERNON CHURCH ROAD AND NEW OAK TRAIL IN NORTHERN ALAMANCE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 142014
SVRRNK
NCC033-157-142145-
/O.NEW.KRNK.SV.W.0435.080814T2014Z-080814T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT.
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARRISONS CROSSROA...OR NEAR EDEN...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRISONS CROSSROA...
OREGON HILL...
RUFFIN...
BETHEL...
YANCEYVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7993 3655 7976 3655 7915 3654 7914
3623 7915 3623 7917
TIME...MOT...LOC 2014Z 272DEG 13KT 3645 7970
$$
KK4 follow-up statements
000
WWUS51 KRNK 142045
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT THU AUG 14 2008
NCC033-157-142145-
/O.CON.KRNK.SV.W.0435.000000T0000Z-080814T2145Z/
ROCKINGHAM NC-CASWELL NC-
445 PM EDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CASWELL AND EASTERN ROCKINGHAM COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP SPRINGS...MOVING EAST AT 15 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3624 7973 3655 7964 3655 7915 3654 7914
3624 7916 3623 7917
TIME...MOT...LOC 2045Z 272DEG 13KT 3634 7954
$$
KK000
WWUS51 KRNK 142100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT THU AUG 14 2008
NCC157-142110-
/O.CAN.KRNK.SV.W.0435.000000T0000Z-080814T2145Z/
ROCKINGHAM NC-
500 PM EDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCKINGHAM COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF ROCKINGHAM COUNTY.
LAT...LON 3625 7953 3631 7953 3655 7947 3655 7945
3655 7944 3655 7915 3654 7914 3624 7916
3623 7917
TIME...MOT...LOC 2100Z 272DEG 13KT 3633 7945
$$
NCC033-142145-
/O.CON.KRNK.SV.W.0435.000000T0000Z-080814T2145Z/
CASWELL NC-
500 PM EDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CASWELL COUNTY...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP SPRINGS...MOVING EAST AT 15 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7953 3631 7953 3655 7947 3655 7945
3655 7944 3655 7915 3654 7914 3624 7916
3623 7917
TIME...MOT...LOC 2100Z 272DEG 13KT 3633 7945
$$
KK000
WWUS51 KRNK 142127
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU AUG 14 2008
NCC033-142145-
/O.CON.KRNK.SV.W.0435.000000T0000Z-080814T2145Z/
CASWELL NC-
527 PM EDT THU AUG 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CASWELL COUNTY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAYNES...OR NEAR JERICHO...MOVING EAST AT 14 MPH.
LOCATIONS IMPACTED INCLUDE...
JERICHO...
BAYNES...
TOPNOT...
HIGHTOWERS...
PROSPECT HILL...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7942 3632 7935 3655 7925 3655 7915
3654 7914 3624 7916 3623 7917
TIME...MOT...LOC 2127Z 275DEG 12KT 3628 7930
$$000
WWUS51 KRNK 142140
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT THU AUG 14 2008
NCC033-142150-
/O.EXP.KRNK.SV.W.0435.000000T0000Z-080814T2145Z/
CASWELL NC-
540 PM EDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASWELL COUNTY EXPIRES
AT 545 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7942 3632 7935 3655 7925 3655 7915
3654 7914 3624 7916 3623 7917
TIME...MOT...LOC 2140Z 275DEG 12KT 3628 7925
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:05 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 14, 3:05 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 305 PM EDT THU AUG 14 2008 .SYNOPSIS... A FRONTAL BOUNDARY WILL MEANDER AROUND THE REGION THROUGH FRIDAY. BY SATURDAY...THE FRONT SAGS TO OUR EAST AND HIGH PRESSURE BUILDS IN PERSISTING THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... STORMS DEVELOPING AHEAD OF A SHRT WV WHICH MOVED THROUGH THE OHIO VALLEY TODAY. STRNGST MOST ORGANIZED STORMS WILL REMAIN ALONG THEN PIEDMONT VA/NC BORDER. AS MOST STORMS ARE DIURNAL THEY WILL DISSIPATE BY EARLY EVENING. WITH COOLING MIDLEVELS AND FRZG LVL LOWERING LATER TODAY...MAIN THREAT WITH THE STORMS WILL BE HAIL...ALTHOUGH DOWNDRAFT CAPES AROUND 500 J/KG COULD PRODUCED ISOLATED DAMAG WIND GUSTS. TEMPS TRICKY TONIGHT...WITH COOL DEWPOINTS...BUT ENOUGH CLDS WILL REMAIN WITH A FAIR GRADIENT TO PREVENT TEMPS FROM FALLING TOO FAR BELOW GUIDANCE. MOISTENING OF THE LOW LEVELS SHOULD PRODUCE SOME FOG IN THE SHELTERED VALLEYS OF SE WEST VA. ALTHOUGH DRY AIR IN PLACE FOR FRIDAY...ANOTHER WEAK SHRT WV WILL PRODUCE ENOUGH LIFT/MIDLEVEL COOLING FOR BEST CHC OF SHWS AND STORMS IN SE WEST VA AGAIN LATE DAY TOMORROW. ALTHOUGH NOT GOING WITH HIGHER GUIDANCE POPS...SOME CHC POPS WERE NECESSARY IN THE HIGHLANDS OF SE WEST VA. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THE FRONTAL BOUNDARY LAGS SOMEWHAT INTO SATURDAY JUST EAST/SOUTHEAST OF THE FORECAST AREA. WILL HAVE LINGERING ISOLATE FRI EVENING CONVECTION OUT EAST AND ACROSS THE SE WV MTNS. MEANWHILE...YET ANOTHER SHORTWAVE RIPPLES ACROSS THE TN VLY INTO THE AREA DURING THE DAY...BUT AIRMASS IN THE LOWER LEVELS SHOULD BE DRY...SO ONLY EXPECTING SOME MID/HIGH CLOUDS TO SLIP BY...WHICH WILL BE MORE EVIDENT OVER THE SOUTHERN/SOUTHEAST CWA. AIRMASS CONTINUES TO DRY INTO SATURDAY NIGHT AND SUNDAY WITH DEWPOINTS IN THE 50S. UPPER TROUGH CONTINUES INTO THE ATLANTIC BY SUNDAY...AS SFC RIDGE SLIDES IN FROM THE WEST. DESPITE THIS...THE 12Z GFS/NAM CONTINUE TO SHOW WEAK SFC CONVERGENCE OVER THE PIEDMONT INTO SUNDAY AFTERNOON...BUT AGAIN AIRMASS SHOULD BE DRY ENOUGH TO PREVENT CONVECTION...AND THE ATMOSPHERE SHOULD BE CAPPED. && .LONG TERM /MONDAY THROUGH THURSDAY/... 5H HEIGHTS BUILDS DURING THE WEEK...AS TROUGH MOVES INTO THE CENTRAL/SOUTHERN PLAINS. EXPECT THE TYPICAL ISOLATED TO SCATTERED VARIETY OF AFTERNOON/EVENING SHRA/TSRA INTO TUE. SOLUTION GIVEN BY HPC DEPICTS A WEAK FRONTAL BOUNDARY AROUND THE MIDDLE OF THE WEEK WHICH SHOULD KEEP THE CHANCE OF SHOWERS/STORMS AROUND MOST OF THE TIME...BUT NOTHING WIDESPREAD. CONFIDENCE REMAINS LOW ON THE TRACK OF THE TROPICAL SYSTEM NOW LOCATED NEAR THE VIRGIN ISLANDS. MODEL CONSENSUS NOW SHOWS THIS LOW GOING EAST OF FLORIDA. STAY TUNED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SCATTERED STORMS ALREADY DEVELOPING THIS HOUR...AND COULD IMPACT KLWB IN THE VERY NEAR TERM...ALTHOUGH THE SCT NATURE MAY PREVENT A DIRECT HIT. POSSIBLE THAT SOME TEMPO IFR CONDITIONS MAY DEVELOP...INCLUDED CB IN CLD GROUP. ELSEWHERE...BETTER INSTABILITY EAST OF THE BLUE RIDGE...SPECIFICALLY IN THE KLYH/KDAN CORRIDOR...LENDS TO A BETTER CHC OF STORMS LATE THIS AFTERNOON...AS CONVERGENCE SEEN IN VIS PIC THROUGH WEST VA ACTS UPON THIS AIRMASS...IF ITS ABLE TO OVER COME DRIER MORE STABLE AIR ON THE BLUE RIDGE. BRIEF RESTRICTIONS POSSIBLE AT KLYH TOO LATE PM EARLY EVENING. IF STORMS DO DEVELOP AT THESE TERMINALS LATE PM...IFR VIS/CIG IS MORE LIKELY EAR DAWN....BUT NOT EXPECTING THE WIDESPREAD NATURE OF FOG AND CIGS EXPERIENCED THIS AM. WIDELY SCTD STORMS WILL AGAIN DEVELOP FRIDAY AFTN AHEAD OF A FRONTAL BNDRY DROPPING THRU THE MID-ATLANTIC RGN. THEN HIGH PRESSURE SHOULD BRING DRY TRANQUIL WEATHER TO THE AREA FOR THIS WEEKEND. MOUNTAIN AND RIVERS VALLEYS ARE LIKELY CANDIDATES FOR OVERNIGHT IFR FOG UNTIL THE FRONT BRINGS DRIER AIR TO THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...KM/WP SHORT TERM...JS/WP LONG TERM...WP AVIATION...KM
Hazardous weather outlook, Aug 14, 3:15 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 315 AM EDT THU AUG 14 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-150715- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 315 AM EDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 2:08 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 208 PM EDT THU AUG 14 2008 NCZ003-004-141915- STOKES NC-SURRY NC- 208 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES... AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT AIRY... MOVING EAST AT 14 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. PONDING OF WATER IS ALSO POSSIBLE. THIS STORM WILL BE NEAR ARARAT AROUND 225 PM...WOODVILLE AROUND 230 PM...PILOT MOUNTAIN AROUND 245 PM...FRANCISCO AROUND 300 PM... PINNACLE AROUND 305 PM AND VADE MECUM AROUND 315 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Special weather statement, Aug 14, 2:14 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 214 PM EDT THU AUG 14 2008 NCZ019-020-141915- WILKES NC-YADKIN NC- 214 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES... AT 210 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF BOOMER...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WINDY GAP AROUND 245 PM AND BUCK SHOALS AROUND 315 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. 07
Special weather statement, Aug 14, 3:15 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 315 PM EDT THU AUG 14 2008 NCZ005-006-VAZ044-058-142015- CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-ROCKINGHAM NC- 315 PM EDT THU AUG 14 2008 ...A STRONG THUNDERSTORM WILL AFFECT CASWELL...CITY OF DANVILLE... HALIFAX...PITTSYLVANIA AND ROCKINGHAM COUNTIES... AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF MAYFIELD...MOVING EAST AT 19 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WESTOVER HILLS...AND PELHAM AROUND 325 PM... DANVILLE CITY...BETHEL...BETHEL...AND BLAIRS AROUND 330 PM...GATEWOOD AROUND 335 PM...PROVIDENCE AROUND 340 PM...DANVILLE AIRPORT AND AND KEELING AROUND 345 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Local storm report, Aug 14, 3:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 4 WNW MADISON 36.40N 80.05W
08/14/2008 E0.75 INCH STOKES NC TRAINED SPOTTER
PENNY HAIL OCCURRED FROM 324 PM-329 PM.
&&
WHPLocal storm report, Aug 14, 3:44 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 NE BOOMER 36.07N 81.24W
08/14/2008 WILKES NC DEPT OF HIGHWAYS
ONE TREE DOWN ALONG HIGHWAY 18.
0335 PM HAIL EDEN 36.51N 79.74W
08/14/2008 E0.75 INCH ROCKINGHAM NC PUBLIC
HAIL COVERED THE GROUND.
&&
WHPLocal storm report, Aug 14, 4:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 W MADISON 36.38N 80.07W
08/14/2008 E0.88 INCH STOKES NC PUBLIC
PENNY TO NICKEL HAIL OCCURRED FROM 320 PM UNTIL 330 PM.
0340 PM TSTM WND DMG PINE HALL 36.32N 80.07W
08/14/2008 STOKES NC COUNTY OFFICIAL
TREES DOWN.
0345 PM HAIL 2 ENE EDEN 36.52N 79.70W
08/14/2008 E0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
HAIL OCCURRED FROM 345 PM-350 PM.
0350 PM TSTM WND DMG DANBURY 36.41N 80.21W
08/14/2008 STOKES NC COUNTY OFFICIAL
TREES DOWN.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 58 min |
| Aug 14, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 56 min |
| Aug 14, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.